Article Text

PDF

Acute renal failure from the use of acetazolamide (Diamox).
  1. T. Higenbottam,
  2. C. S. Ogg,
  3. H. M. Saxton

    Abstract

    The clinical histories of two patients are presented, who both developed haemorrhagic anuria after a short course of therapy with the carbonic anhydrase inhibitor, acetazolamide (Diamox). The clinical findings, in particular the radiological changes, are illustrated in this potentially fatal condition. The therapeutic success of immediate relief of the ureteric obstruction is emphasized and it is hoped that this report will act as a reminder of the importance of this agent as a cause of anuria.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.